question-icon

What are the side effects of Seroquel?

default
Posted on Fri, 27 Nov 2015
Question: can side effects of seroquel be mistaken for symptons of the original condition, eg. delusion, unusual muscle movements, difficulty in speaking clearly, unable to explain to other family members in a manner in which they can understand. Dry Mouth, increased thirst, Polyuria after a period of reduced urinalion. Do you know of any circumstances not yet mentions?
Thank You, Ian T Perren, Pharmacist.
doctor
Answered by Dr. Panagiotis Zografakis (52 minutes later)
Brief Answer:
usually not...

Detailed Answer:
Hello,

confusing the side effects with the original condition is not usual. Seroquel is usually given for various forms of psychosis. Although the drug may cause abnormal thoughts and delirium, the patient is expected to get better after taking it. If a side effect ensues then we would expect the symptoms to be different.

Regarding symptoms like unusual muscle movements, slurred speech, dry mouth, thirst, etc, they are common particularly in the higher doses. Another fairly common side effect is muscle tightness like in Parkinson's disease. Agitation and anxiety are also common.

So in conclusion, this drug is expected to make the original symptoms better. If side effects occur, the symptoms would probably be different than the original ones.

I hope you find my answer helpful!
You can contact me again, if you'd like any clarification or further information.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3692 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Seroquel?

Brief Answer: usually not... Detailed Answer: Hello, confusing the side effects with the original condition is not usual. Seroquel is usually given for various forms of psychosis. Although the drug may cause abnormal thoughts and delirium, the patient is expected to get better after taking it. If a side effect ensues then we would expect the symptoms to be different. Regarding symptoms like unusual muscle movements, slurred speech, dry mouth, thirst, etc, they are common particularly in the higher doses. Another fairly common side effect is muscle tightness like in Parkinson's disease. Agitation and anxiety are also common. So in conclusion, this drug is expected to make the original symptoms better. If side effects occur, the symptoms would probably be different than the original ones. I hope you find my answer helpful! You can contact me again, if you'd like any clarification or further information. Kind Regards!